MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO,STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO,STENT, ILIAC
Model Number G43843
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G4- p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event.After deploying the stent, a piece of the inner catheter broke off.They used a snare to pull out the piece of the broken catheter.Patient outcome.They used a snare to pull out the piece of the broken catheter.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 17-feb-2026.After deploying the stent, a piece of the inner catheter broke off.They used a snare to pull out the piece of the broken catheter.1.Details of access sheath used (name, fr size, length)? 6 french but not sure of the exact name.2.What was the target location for the stent? not answered.3.Can you please clarify what piece of the inner catheter broke off? if you can share a image, it will be very helpful for investigation.Venous sinus.The inner wire cannula broke.4.Did the user observe any issue that may cause this to happen? no.5.Was the device used percutaneously? yes.6.What was the access site chosen? femoral vein.7.Details of the wire guide used (name, diameter, hydrophilic)?.035 bentson.8.Was a stent previously placed during previous procedures? no.9.Did the patient exhibit difficult anatomy (n/a, tortuous, altered, calcified, fibriotic)? (if altered please indicate the procedure type).Very tortuous.10.Was the approach ipsilateral or contralateral? n/a, ispilateral, contralateral (if contralateral, was the bifurcation angle steep? n/a, yes, no).N/a.11.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? n/a, yes, no (if yes, please specify what additional defect(s) were observed and where on the device this was observed).No.
 
Additional Manufacturer Narrative
G4- p050017/s002 and s003.Device evaluation: the device evaluation could not be completed as the device or photographic evidence of lot c2356200 of ziv6-35-125-10-80 device was not returned for evaluation.With the information provided, a document based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: there is evidence to suggest that the customer did not follow the instructions for use.Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.As per the instructions for use, ifu0043 which informs the user about indications for use "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.Patients should be suitable candidates for pta and/or stent treatment¿.As per medical advisor using this device in venous stent placement is an off label/abnormal use.Engineering was contacted to check if the off label/abnormal use of using this device in venous stent placement would have caused the complaint issue and they confirmed that its possible that the off label/abnormal use caused the device failure.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could be attributed to abnormal use.As per medical advisor using this device in venous stent placement is an off label/abnormal use and engineering have confirmed that its possible that the off label/abnormal use caused the device failure.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO,STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24027293
Report Number3001845648-2026-00023
Device Sequence Number10595072
Product Code NIO
UDI-Device Identifier10827002438436
UDI-Public(01)10827002438436(17)281016(10)C2356200
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43843
Device Catalogue NumberZIV6-35-125-10-80
Device Lot NumberC2356200
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/18/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/18/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date03/16/2026
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale